Bimonthly half-dose ranibizumab in large pigment epithelial detachment and retinal angiomatous proliferation with high risk of retinal pigment epithelium tear: a case report
Jordi Monés,1,2 Marc Biarnés,1 Josep Badal1
1Institut de la Màcula i de la Retina, Barcelona, Spain; 2Barcelona Macula Foundation, Barcelona, Spain
Introduction: The management of large pigment epithelial detachments (PEDs) associated with retinal angiomatous proliferation (RAP) remains a challenge due to the high risk of retinal pigment epithelial (RPE) tear. We describe the successful progressive anatomical result and the maintenance of visual acuity to bimonthly, half-dose ranibizumab in a patient with this condition.
Purpose: To describe the management of a large PED secondary to RAP with bimonthly, half-dose ranibizumab.
Method: Case report.
Patient: A 71-year-old woman presented with visual symptoms due to an enlarged PED, compared with previous visits, secondary to a RAP lesion, with a visual acuity of 20/32. To reduce the risk of an RPE tear and a significant decrease in vision, we discussed with the patient the possibility of treating the lesion in a progressive manner, with more frequent but smaller doses of ranibizumab. The patient was treated biweekly with 0.25 mg of ranibizumab until flattening of the PED.
Results: The large PED flattened progressively, and visual acuity was preserved with no adverse events.
Discussion: The use of half-dose antiangiogenic therapy may be useful in managing large vascularized PED associated with RAP, in an attempt to reduce the risk of RPE tear.
Keywords: age-related macular degeneration, pigment epithelial detachment, ranibizumab, retinal angiomatous proliferation, RPE tear
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]
Readers of this article also read:
Causative factors for formation of toxic islet amyloid polypeptide oligomer in type 2 diabetes mellitus
Jeong HR, An SSA
Published Date: 19 November 2015
Mutations in presenilin 2 and its implications in Alzheimer’s disease and other dementia-associated disorders
Cai Y, An SSA, Kim SY
Published Date: 14 July 2015
Prozorova GF, Pozdnyakov AS, Kuznetsova NP, Korzhova SA, Emel’yanov AI, Ermakova TG, Fadeeva TV, Sosedova LM
Published Date: 16 April 2014
Single- and multiple-dose pharmacokinetics, pharmacodynamics, and safety of apixaban in healthy Chinese subjects [Corrigendum]
Cui Y, Song Y, Wang J, Yu Z, Schuster A, Barrett YC, Frost C
Published Date: 27 March 2014
Ashwanikumar N, Kumar NA, Nair SA, Kumar GS
Published Date: 15 November 2012
A novel preparation method for silicone oil nanoemulsions and its application for coating hair with silicone
Hu Z, Liao M, Chen Y, Cai Y, Meng L, Liu Y, Lv N, Liu Z, Yuan W
Published Date: 12 November 2012
Deepa G, Thulasidasan AK, Anto RJ, Pillai JJ, Kumar GS
Published Date: 27 July 2012
Particle size reduction to the nanometer range: a promising approach to improve buccal absorption of poorly water-soluble drugs
Rao S, Song Y, Peddie F, Evans AM
Published Date: 20 June 2011
Pitipol Choopong, Nattaporn Tesavibul, Nattawut Rodanant
Published Date: 14 July 2010
Characterization of complexation of poly (N-isopropylacrylamide-co-2-(dimethylamino) ethyl methacrylate) thermoresponsive cationic nanogels with salmon sperm DNA
Jim Moselhy, Tasnim Vira, Fei-Fei Liu, et al
Published Date: 24 August 2009